Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 3, 2010, 7:58 AM EDT for Gwinnett County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 7:58 AM EDT (11:58 UTC)
- Expired
- Aug 3, 2010, 11:28 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 12.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WGUS52 KFFC 031158
FFWFFC
GAC135-031800-
/O.NEW.KFFC.FF.W.0014.100803T1158Z-100803T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 AM EDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 200 PM EDT TUESDAY
* AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
RADAR INDICATED RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS FALLEN
OVER THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUWANEE...
SUGAR HILL...REST HAVEN AND BUFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3413 8392 3401 8386 3400 8386 3398 8384
3393 8382 3380 8410 3412 8411 3414 8409
3414 8396
$$2 follow-up statements
059
WGUS72 KFFC 031421
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EDT TUE AUG 3 2010
GAC135-031800-
/O.CON.KFFC.FF.W.0014.000000T0000Z-100803T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GWINNETT GA-
1021 AM EDT TUE AUG 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
EASTERN GWINNETT COUNTY...
AT 1010 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE HEAVY RAIN HAD MOVED EAST OF THE WARNED AREA INTO BARROW COUNTY.
RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED EARLIER IN GWINNETT COUNTY
IN AN AREA FROM SUWANEE TO HOG MOUNTAIN TO LAWRENCEVILLE. THE
HEAVIEST RAIN HAD BEEN LOCATED NEAR THE SPRINGBROOK PUBLIC GOLF
COURSE AND SURROUNDING NEIGHBORHOODS. EMA OFFICIALS ARE SURVEYING
THE AREA AT THIS TIME.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUWANEE...SUGAR HILL...REST HAVEN AND BUFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RAPID RISE OF HIGH WATER WAS MOVING DOWN THE SUWANEE CREEK THIS
MORNING. HOWEVER...THE CREEK IS EXPECTED TO CREST JUST BELOW BANKFULL
BY EARLY AFTERNOON. THE FLASH FLOOD WARNING MAY BE CANCELLED EARLY
IF THE EMA OFFICIALS DO NOT CONFIRM ANY SIGNIFICANT FLOODING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3413 8392 3401 8386 3400 8386 3398 8384
3393 8382 3380 8410 3412 8411 3414 8409
3414 8396
$$
16797
WGUS72 KFFC 031528
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT TUE AUG 3 2010
GAC135-031555-
/O.CAN.KFFC.FF.W.0014.000000T0000Z-100803T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GWINNETT GA-
1128 AM EDT TUE AUG 3 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN GWINNETT
COUNTY...
GWINNETT COUNTY EMA OFFICIALS HAVE SURVEYED WHERE THE HEAVY RAIN
FELL IN THE PREVIOUSLY WARNED AREA...AND HAVE DETERMINED THERE IS NO
SIGNIFICANT FLOODING OCCURRING. THEREFORE...THE FLASH FLOOD WARNING
IS BEING CANCELLED.
THE THUNDERSTORMS THAT PRODUCED 2 TO 4 INCHES OF RAIN IN GWINNETT
COUNTY JUST NORTH OF LAWRENCEVILLE EARLIER THIS MORNING HAVE MOVE
EAST INTO BARROW...CLARKE AND OCONEE COUNTIES. RAINFALL AMOUNTS OF
1 TO 3 INCHES HAVE OCCURRED SO FAR FROM WINDER TO ATHENS TO
WATKINSVILLE AS THE STORMS MOVE TO THE SOUTHEAST AT 5 MPH.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3413 8392 3401 8386 3400 8386 3398 8384
3393 8382 3380 8410 3412 8411 3414 8409
3414 8396
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 7:45 AM EDT, 13 minutes earlier.
Area forecast discussion, Aug 3, 7:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 AM EDT TUE AUG 3 2010 .SHORT TERM /TODAY THROUGH THURSDAY/... WEAK SURFACE WEDGE OVER THE AREA DID A NUMBER ON TEMPS MONDAY AND BIGGEST QUESTION TODAY IS...WILL WEDGE BREAK/ERODE ENOUGH TO ALLOW (FORECAST TEMPS)/HEAT INDICES TO REACH ADVISORY/WARNING CRITERIA?? AT THIS POINT...INDICATIONS ARE THAT IT SHOULD...AND WILL CONTINUE LAYOUT OF CURRENT HEAT ADVISORY/WARNING AREA. HOWEVER DAY SHIFT WILL NEED TO KEEP A CLOSE WATCH AND AMEND IF WEDGE HOLDS LONGER THAN EXPECTED. OTHERWISE...MODELS MAINTAIN STRONG UPPER RIDGE OVER OUR AREA THROUGH THE PERIOD...KEEPING CONVECTION SOMEWHAT LIMITED. HOWEVER...WITH WEAK BOUNDARIES ACROSS THE AREA...STRONG HEATING AND INDICATIONS OF SOME WEAK UPPER SUPPORT AS IMPULSES MOVE THROUGH NORTHWEST UPPER FLOW...WILL NEED TO KEEP SLIGHT CHANCE POPS GOING FOR MOST LOCATIONS MAINLY DURING THE AFTERNOONS AND EVENINGS. MAY BE GETTING INTO BETTER CHANCES OF PRECIP THURSDAY WITH MODELS SHOWING THE RIDGE BEGINNING TO WEAKEN A BIT AS AN UPPER TROF DEEPENS OVER THE GREAT LAKES REGION. AS STATED EARLIER... TEMPS WILL BE A CHALLENGE TODAY AND PLAN TO LEAN TOWARD NAM/MET NUMBERS. FOR THE REST OF THE PERIOD WILL USE A MAV/MET BLEND. WITH THAT BEING SAID...MAY NEED TO EXTEND ADVISORY INTO THURSDAY WITH MOS HOLDING HIGHS IN THE MID AND UPPER 90S MOST PLACES. WILL LET ANOTHER RUN OF MODELS CONFIRM THAT POSSIBILITY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EXTENDED PROGS SHOW THE UPPER RIDGE CONTINUING TO WEAKEN OVER OUR AREA INTO SATURDAY...AS THE UPPER TROUGH DEEPENS OVER THE EASTERN U.S. MEANWHILE...A COLD FRONT MOVES OUT OF THE TN VALLEY REGION FRIDAY AND INTO NORTH GEORGIA SATURDAY...REACHING CENTRAL SECTIONS OF THE STATE BY SUNDAY. THIS SHOULD LEAD TO BETTER CHANCE OF PRECIP INTO THE WEEKEND AND WILL CONTINUE CHANCE POPS FOR MUCH OF THE AREA DURING THIS PERIOD. MODELS SHOW THE BOUNDARY PUSHING INTO SOUTH GEORGIA ON MONDAY...SO WILL DROPS POPS BACK INTO SLIGHT CHANCE RANGE. 49 && .AVIATION... 12Z TAF DISCUSSION... STILL MOSTLY MVFR CIGS AROUND THE AREA THIS MORNING FOR THE NORTHERN 5 TAFS...BUT ISOLATED PATCHES OF IFR SHOWING UP. WILL KEEP CIGS MVFR THROUGH 15Z NORTH...SKC FOR THE MOST PART AT CSG AND MCN. EASTERLY TO SOUTHEASTERLY WINDS THIS MORNING WILL SWITCH TO SOUTHWEST THIS AFTERNOON...18-19Z. CONTINUED TREND OF CB IN THE CLOUD GROUP...WITH CONVECTION DISSIPATING AFTER SUNSET. SOME HINTS OF LIGHT MVFR FOG WEDNESDAY MORNING...FOR NOW HAVE JUST INCLUDED IT AT AHN/MCN. //ATL...CONFIDENCE... MEDIUM TO HIGH FOR WIND SPEED/DIRECTION...MEDIUM FOR TIMING OF WIND SHIFT. HIGH FOR CONTINUATION OF MVFR CIGS (SCT TO BKN)...MEDIUM TO LOW ON POSSIBILITY OF IFR DEVELOPING. HIGH FOR OCCURRENCE OF ISOLATED CONVECTION...MEDIUM TO LOW FOR TIMING AND EXACT LOCATION. TDP .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 74 97 74 98 / 20 20 20 20 30 ATLANTA 89 76 96 78 95 / 20 20 20 20 30 BLAIRSVILLE 83 70 90 71 91 / 20 20 20 20 30 CARTERSVILLE 93 73 97 75 96 / 20 20 20 20 30 COLUMBUS 97 78 98 78 96 / 20 20 20 20 30 GAINESVILLE 89 75 95 76 95 / 20 20 20 20 30 MACON 95 74 97 75 97 / 20 20 20 20 30 ROME 95 74 98 75 97 / 20 20 20 20 30 PEACHTREE CITY 92 72 95 73 95 / 20 20 20 20 30 VIDALIA 95 75 96 76 96 / 20 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL... JOHNSON...LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER... TELFAIR...TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...HOUSTON...MACON...MARION...MUSCOGEE... PEACH...SCHLEY...TALBOT...TAYLOR. HEAT ADVISORY FROM 8 AM TO 8 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...CLAYTON...COBB...DAWSON... DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HALL...HENRY... JACKSON...MADISON...NEWTON...NORTH FULTON...PICKENS...ROCKDALE... SOUTH FULTON...WALTON. HEAT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CLARKE...COWETA...CRAWFORD...DADE... FLOYD...GLASCOCK...GORDON...GREENE...HANCOCK...HARALSON... HEARD...JASPER...JEFFERSON...JONES...LAMAR...MERIWETHER... MONROE...MORGAN...MURRAY...OCONEE...OGLETHORPE...PAULDING... PIKE...POLK...PUTNAM...SPALDING...TALIAFERRO...TROUP...TWIGGS... UPSON...WALKER...WARREN...WASHINGTON...WHITFIELD...WILKES... WILKINSON. && 49/TDP
Hazardous weather outlook, Aug 3, 5:49 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 AM EDT TUE AUG 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 549 AM EDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA FOR THE NEXT FEW DAYS. INTERMITTENT WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA...ENHANCING THE CHANCE OF THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. GUSTY WINDS CAN BE EXPECTED AS WELL. .OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER EXPECTED ACROSS THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA. .DISCUSSION... CAPES WILL INCREASE THIS AFTERNOON TO OVER 1500 AS TEMPERATURES CLIMB. SIGNIFICANT MOISTURE REMAINS IN PLACE ACROSS THE AREA... WHICH WILL HELP TO DESTABILIZE THE ATMOSPHERE. SOME STORMS MAY BECOME STRONG THIS AFTERNOON WITH EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 3, 6:01 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EDT TUE AUG 3 2010 GAZ014-022-023-034-031045- 601 AM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NORTHERN GWINNETT...FORSYTH...WESTERN HALL AND SOUTHEAST DAWSON COUNTIES UNTIL 645 AM EDT... AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWER PRODUCING HEAVY RAIN OVER LAKE LANIER ISLANDS. THE SHOWER WAS DRIFT NORTHEAST AT ABOUT 5 MPH. RAINFALL AMOUNTS AROUND AN INCH CAN BE EXPECTED ACROSS NORTHERN GWINNETT...FORSYTH...WESTERN HALL AND SOUTHEAST DAWSON COUNTIES...INCLUDING AREAS AROUND BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...REST HAVEN...BUFORD...AQUALAND PARK...LAKE LANIER ISLANDS...FLOWERY BRANCH AND CUMMING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 3, 7:16 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 716 AM EDT TUE AUG 3 2010 GAZ023-025-034-035-031200- 716 AM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARROW... GWINNETT...JACKSON AND HALL COUNTIES UNTIL 800 AM EDT... AT 712 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SHOWER OVER HOG MOUNTAIN...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN ONE...AND ONE AND ONE HALF INCHES CAN BE EXPECTED ACROSS BARROW...GWINNETT...JACKSON AND HALL COUNTIES ...INCLUDING AREAS AROUND AUBURN...HARBIN...HOG MOUNTAIN ...SUWANEE...SUGAR HILL...FLOWERY BRANCH AND CHATEAU ELAN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 min |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.